MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-04-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Malposition of Device (2616)
Health Effect - Clinical Codes Dyspnea (1816); Obstruction/Occlusion (2422)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 5mm by 4mm amplatzer piccolo occluder was successfully implanted, using 04f amplatzer torqvue lp delivery system (tvlp) for a 0.98kg patient with the following patent ductus arteriosus (pda) measurements: minimal diameter of 3.3mm, length of 12mm, and diameter at aortic ampulla of 4.3mm.On (b)(6) 2022, echocardiogram showed that the proximal disk migrated out of ductus, flattened against pulmonary artery and blocking the left pulmonary artery (lpa).The patient experienced difficulty breathing, requiring respiratory bipap support.The patient underwent medical intervention; however, the physician was unable to cross into the lpa.On (b)(6) 2022, the patient underwent surgical lpa angioplasty.Only a portion of the proximal disc which was obstructing the lpa opening was excised by the surgeon.The patient was discharged and reported to be stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of migration of proximal disc out of ductus and patient experiencing difficulty breathing was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.A pulmonary artery angiogram showed complete closure of the ductus arteriosus with evidence of the pulmonic disc extending into the lumen of the pulmonary artery.Based on the available information, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 5mm by 4mm amplatzer piccolo occluder was successfully implanted intraductal, using 04f amplatzer torqvue lp delivery system (tvlp) for 25 day old, 0.98kg patient with the following patent ductus arteriosus (pda) measurements: minimal diameter of 3.3mm, length of 11.6mm, and diameter at aortic ampulla of 4.3mm.It was noted that after implant, there was a slight left pulmonary artery (lpa) turbulence caused by the proximal disc; however, in the physician¿s opinion, this was of little concern.On (b)(6) 2022, echocardiogram showed that the proximal disk migrated out of ductus, flattened against pulmonary artery and blocking the lpa.The patient experienced difficulty breathing, requiring respiratory bipap support.The patient underwent medical intervention; however, the physician was unable to cross into the lpa.On (b)(6) 2022, the patient underwent surgical lpa angioplasty.Only a portion of the proximal disc which was obstructing the lpa opening was excised by the surgeon.The patient was discharged and reported to be stable.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17652155
Report Number2135147-2023-03769
Device Sequence Number7502735
Product Code MAE
UDI-Device Identifier05415067031044
UDI-Public05415067031044
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-04-L
Device Lot Number8410077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age25 DA
Patient SexMale